| Catalog Number |
9-ASD-036 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2024, a 36mm amplatzer septal occluder was selected for implant using a 12f amplatzer torqvue delivery system.During procedure, when the device was deployed, improper shape was observed as the device as deformed into a cobra shape.The physician made multiple attempts to correct the shape, but the deformation persisted.There were no interactions with cardiac structures during deployment and no angulation or kink was observed with the delivery system.The device was re-sheathed and removed; it was never released from the delivery cable while inside the patient.A replacement device was not implanted and the case was abandoned.The patient was reported to be in stable condition.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the available information, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.